Alert archive / Iowa / Flash Flood Warnings in 2010

Flash Flood Warning 36, NWS Des Moines, IA

June 26, 2010Emmet County, Palo Alto County, Iowa

NWS Des Moines, IA issued this flash flood warning at Jun 26, 2010, 9:27 PM CDT for Emmet County, Palo Alto County, Iowa. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 26, 2010, 9:27 PM CDT (02:27 UTC)
Expired
Jun 27, 2010, 3:30 AM CDT
In force
6 hr
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Flood severity
None

Counties Emmet County, IA, Palo Alto County, IA

The radar

The Sioux Falls radar (KFSD), 162 km from the middle of the area, began a volume at 02:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 2.5 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2010-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1959 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2010-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1959 J/kg
Mixed-layer CIN
-106 J/kg
Mixed-layer LCL
876 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
-0.1
Supercell composite
-0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

492 
WGUS53 KDMX 270227
FFWDMX
IAC063-147-270830-
/O.NEW.KDMX.FF.W.0036.100627T0227Z-100627T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
927 PM CDT SAT JUN 26 2010

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WESTERN EMMET COUNTY IN NORTHWEST IOWA...
  WESTERN PALO ALTO COUNTY IN NORTHWEST IOWA...

* UNTIL 330 AM CDT SUNDAY

* AT 926 PM CDT...TRAINED WEATHER SPOTTERS REPORTED SLOW MOVING   
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. 
RAINFALL OF NEAR AN INCH IN THE PAST 30 MINUTES HAS OCCURRED OVER 
NORTHWEST EMMET COUNTY.  RAINFALL OF AROUND AN INCH OR SO IS LIKELY 
OVER THE REST OF WESTERN EMMET COUNTY AND WESTERN PALO ALTO COUNTY 
BY 1030 PM.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  EMMETSBURG AND ESTHERVILLE.

* SPOTTERS REPORTED MINOR FLOODING BEGINNING TO TAKE PLACE IN 
ESTHERVILLE.

THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...
WEST FORK DES MOINES RIVER...JACK CREEK...SILVER CREEK...PICKEREL
RUN...DITCH 60...CEDAR CREEK...NORTH BRANCH LIZARD CREEK...PILOT
CREEK...CYLINDER CREEK...SOLDIER CREEK...BROWN CREEK...SCHOOL
CREEK...BEAVER CREEK AND ELK CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...
COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND
OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. TURN AROUND...DONT DROWN.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.

&&

LAT...LON 4347 9468 4291 9468 4292 9492 4347 9492

$$
2 follow-up statements
961 
WGUS73 KDMX 270321
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1021 PM CDT SAT JUN 26 2010

IAC063-147-270830-
/O.CON.KDMX.FF.W.0036.000000T0000Z-100627T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
EMMET IA-PALO ALTO IA-
1021 PM CDT SAT JUN 26 2010

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR WESTERN PALO ALTO AND
WESTERN EMMET COUNTIES UNTIL 330 AM CDT...

AT 1019 PM CDT...WEATHER SPOTTERS REPORTED ROADS FLOODING IN WESTERN 
PALO ALTO COUNTY NEAR RUTHVEN.  LAW OFFICIALS REPORTED STREET 
FLOODING IN ESTHERVILLE.

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH  FLOODING INCLUDE...
EMMETSBURG AND ESTHERVILLE.

THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...WEST FORK DES 
MOINES RIVER...JACK CREEK...SILVER CREEK...PICKEREL RUN...DITCH 
60...CEDAR CREEK...NORTH BRANCH LIZARD CREEK...PILOT 
CREEK...CYLINDER CREEK...SOLDIER CREEK...BROWN CREEK...SCHOOL 
CREEK...BEAVER CREEK AND ELK CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE ALSO SUBJECT TO FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR AND THE
WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TURN
AROUND...DONT DROWN.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 4347 9468 4291 9468 4292 9492 4347 9492

$$
662 
WGUS73 KDMX 270518
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1218 AM CDT SUN JUN 27 2010

IAC063-270529-
/O.CAN.KDMX.FF.W.0036.000000T0000Z-100627T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
EMMET IA-
1218 AM CDT SUN JUN 27 2010

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR WESTERN EMMET
COUNTY IS CANCELLED...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

LAT...LON 4291 9468 4292 9492 4325 9492 4325 9468

$$

IAC147-270830-
/O.CON.KDMX.FF.W.0036.000000T0000Z-100627T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PALO ALTO IA-
1218 AM CDT SUN JUN 27 2010

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR WESTERN PALO ALTO COUNTY
UNTIL 330 AM CDT...

AT 1214 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
SHOWERS AND THUNDERSTORMS WITH VERY HEAVY RAINFALL AGAIN ENTERING 
THE WARNED AREA.  RADAR ESTIMATES INDICATE THAT ONE TO TWO INCHES OF 
RAIN HAS ALREADY FALLEN ACROSS THE COUNTY WITH AN ADDITIONAL ONE TO 
TWO INCHES POSSIBLE EARLY THIS MORNING...ESPECIALLY THE SOUTH HALF.

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO 
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING 
INCLUDE...EMMETSBURG.  STREAMS AFFECTED INCLUDE NORTH BRANCH LIZARD 
CREEK...CEDAR CREEK...PICKEREL RUN...AND SMALLER TRIBUTARIES OF THE 
WEST FORK DES MOINES RIVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE ALSO SUBJECT TO FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR AND THE
WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TURN
AROUND...DONT DROWN.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 4291 9468 4292 9492 4325 9492 4325 9468

$$

SMALL

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at Jun 26, 6:40 PM CDT, 2 hours 47 minutes earlier.

Area forecast discussion, Jun 26, 6:40 PM CDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
640 PM CDT SAT JUN 26 2010

.SHORT TERM...
EXPECT MAJOR CONVECTIVE ACTION THIS EVENING AT INTERSECTION OF
CONSOLIDATING OUTFLOW BOUNDARIES EXTENDING FROM KALO BACK TO THE NW
CORNER OF IOWA...AND ONGOING THUNDERSTORMS WHICH WILL WORK EAST FROM
SOUTH DAKOTA. THE ABOVE MENTIONED BOUNDARY HAS BEEN SAGGING
SOUTHWARD...WHICH PUTS MORE OF THE MODERATE RISK OF SEVERE WEATHER
INTO IOWA. ALL SEVERE WEATHER PARAMETERS IN PLACE...ESPECIALLY FOR
DAMAGING WIND AND ISOLATED TORNADOES THIS EVENING...NORTH OF HIGHWAY
20 OR 30. MULTIPLE ROUNDS OF STORMS EXPECTED IN THIS AREA...SO NEED
OF A FLASH FLOOD WATCH PRETTY CERTAIN IN THE NORTH ESPECIALLY OVER
DES MOINES BASIN AREAS WHICH WERE HIT HARD LAST NIGHT. FARTHER
SOUTH...MORE QUESTIONS ON HOW THUNDERSTORMS WILL EVOLVE AS LARGER
SCALE BOUNDARY AND UPPER SHORT WAVE WORK SEWD. MAIN FACTOR CONSIDERED
WAS VERY HIGH PRECIPITABLE WATER AND STRONG MOISTURE TRANSPORT
VECTORS FROM THE SOUTHWEST AFTER MIDNIGHT. SO...OPTED TO EXTEND
FLASH FLOOD WATCH FARTHER SOUTH INCLUDING DES MOINES METRO COUNTIES
BASED UPON THE FACT WE COULD SEE BACK BUILDING AND LAST NIGHT'S
HEAVY RAIN ALONG THE DES MOINES RIVER PUSHED ALL CREEKS TO FLOOD
STAGE TODAY. IT WON'T TAKE AS MUCH RAIN TONIGHT TO CAUSE FLASH
FLOODING.

.LONG TERM...
SFC FRONT WILL PASS THROUGH THE STATE ON SUNDAY WITH RESIDUAL
CONVECTION...MAINLY DURING THE MORNING.  OTHERWISE...INCREASING CAA
AND SUBSIDENCE IS FORECAST TO OVERSPREAD THE STATE BY THE AFTERNOON
WITH CLEARING SKIES AND DRIER AIR.  THEREAFTER...FORECAST IS VERY
STRAIGHT FORWARD AS SENSIBLE WEATHER IS NIL AS UPPER RIDGING BUILDS
ACRS THE CENTRAL UNITED STATES.  TEMPERATURES LIKELY TO BE AT OR
BELOW NORMAL FOR THE COMING WEEK AS DEWPOINTS REMAIN RELATIVELY
COMFORTABLE MUCH OF THE WORK WEEK.  WILL BEGIN TO SEE RETURN FLOW BY
LATE IN THE WEEK WITH INCREASING THICKNESSES AND MOISTURE AS
NORTHWEST US TROF DEVELOPS.  HAVE LEFT FORECAST DRY DURING THE
EXTENDED BUT MAY BEGIN TO SEE A THREAT INCREASE TOWARD NEXT FRIDAY
OR SATURDAY.  HOWEVER...A MUCH NEEDED BREAK FROM THE HEAVY RAINFALL
OF MUCH OF JUNE IS CERTAINLY IN THE CARDS FOR THE UPCOMING WEEK.

.HYDROLOGY...
MCS FROM LAST NIGHT HAS DROPPED ANOTHER SWATH OF 2 PLUS INCHES OF
RAIN OVER A LARGE PORTION OF NORTHERN IOWA AND WIDESPREAD INCH
AMOUNTS ELSEWHERE.  A RELATIVELY SLOW MOVING COLD FRONT IS FORECAST
TO MOVE ACROSS THE AREA TONIGHT INTO SUNDAY MORNING.  ADDITIONAL
HEAVY RAINFALL IS LIKELY WITH THE STORMS AND SINCE REPORTS OF
DITCHES FULL AND SATURATED SOILS ACROSS THE NORTH MOST OF ANY
ADDITIONAL RAIN WILL GO RIGHT TO RUNOFF.  GIVEN THE MESO-MODELS
FAIRLY GOOD TRACK RECORD LATELY AND THEIR SCENARIO OF DROPPING THE
HEAVY RAIN INTO CENTRAL IOWA AGAIN TONIGHT...HAVE EXPANDED THE
ONGOING FLASH FLOOD WATCH TO INCLUDE MUCH OF CENTRAL IOWA NORTH OF
INTERSTATE 80...EXCEPT FOR LOCATIONS THAT RECEIVED ONLY LIGHT
AMOUNTS LAST NIGHT.  IF 1.5 TO 2 INCHES OF RAIN MATERIALIZE
TONIGHT...THEN WIDESPREAD MODERATE TO MAJOR FLOODING WILL LIKELY
AFFECT MUCH OF THE DES MOINES RIVER BASIN. THE ONLY SILVER LINING IS
THAT THIS WEEK IS EXPECTED TO BE DRY.

&&

.AVIATION...
27/00Z...CDFNT FM LO IN SERN SD INTO NWRN KS WILL MOV SEWD INTO IA
TNGT.  STRONG TSRA WILL DVLP AHD OF CDFNT WITH STTN SIM TO WHAT
OCCURRED YDA.  APPROX TIMING FOR STRONGEST TSRA IS 03Z FOR
KFOD...04Z KMCW...06Z KALO...06Z KDSM...10Z KOTM.  PERIOD OF TSRA
WITH MVFR TO VFR CONDS AFT MAIN AREA GOES THRU.  CDFNT WILL EXIT THE
AREA SUN MRNG.  WNDS BCMG NWLY WITH CONDS IPVG RPDLY MID MRNG MON NW
TO ERY AFTN SERN TAFS.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH IN EFFECT FROM
7 PM TONIGHT THROUGH 7 AM SUNDAY FOR MUCH OF CENTRAL IOWA ALONG AND
NORTH OF STATE HIGHWAY 92.

&&

SHORT TERM...JUNGBLUTH
LONG TERM/HYDROLOGY...COGIL
AVIATION...MS JUN 10
Hazardous weather outlook, Jun 26, 4:32 PM CDT, 4 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
432 PM CDT SAT JUN 26 2010

IAZ004>007-015>017-023>026-272145-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-
432 PM CDT SAT JUN 26 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN PORTIONS OF
CENTRAL IOWA.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL MOVE ACROSS NORTHERN IOWA THIS EVENING AND INTO
THE OVERNIGHT. HAIL AND DAMAGING WINDS ARE POSSIBLE...AND THERE IS A
MODERATE RISK OF SEVERE WEATHER FROM ALGONA NORTH AND WEST. A FEW
STORMS MAY ALSO PRODUCE A TORNADO THIS EVENING. HEAVY RAINFALL IS
ALSO LIKELY WITH THE STORMS...AND A FLASH FLOOD WATCH IS IN EFFECT
FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE
AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

RIVER FLOOD WARNINGS REMAIN IN EFFECT FOR PORTIONS OF THE AREA.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ADDITIONAL NON-SEVERE THUNDERSTORM CHANCES EXIST SUNDAY MORNING.

RIVER FLOOD WARNINGS REMAIN IN EFFECT FOR PORTIONS OF THE AREA.
PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT
WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS EVENING INTO TONIGHT.

IAZ027-028-033>039-044>050-058>061-072>074-272145-
BUTLER-BREMER-SAC-CALHOUN-WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-
CRAWFORD-CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA-GUTHRIE-DALLAS-
POLK-JASPER-MADISON-WARREN-MARION-
432 PM CDT SAT JUN 26 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE EXPECTED TO MOVE INTO CENTRAL IOWA LATE THIS
EVENING THROUGH THE OVERNIGHT HOURS. DAMAGING WINDS ARE POSSIBLE
WITH THESE STORMS...ALONG WITH HEAVY RAINFALL ON SATURATED GROUND. A
FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE
NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR
FURTHER DETAILS.

RIVER FLOOD WARNINGS REMAIN IN EFFECT FOR PORTIONS OF THE AREA AS
WELL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ADDITIONAL NON-SEVERE THUNDERSTORM CHANCES EXIST SUNDAY THROUGH
NOON.

RIVER FLOOD WARNINGS REMAIN IN EFFECT FOR PORTIONS OF THE AREA.
PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT
WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED TONIGHT.

IAZ057-062-070-071-075-081>086-092>097-272145-
AUDUBON-POWESHIEK-CASS-ADAIR-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-
WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS-
432 PM CDT SAT JUN 26 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN PORTIONS OF
CENTRAL IOWA.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE EXPECTED LATE THIS EVENING IN THE WEST...AND
AFTER MIDNIGHT FARTHER EAST. DAMAGING WINDS ARE POSSIBLE...AND
LOCALLY HEAVY RAINFALL IS ALSO A THREAT.

RIVER FLOOD WARNINGS REMAIN IN EFFECT FOR PORTIONS OF THE AREA.
PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT
WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ADDITIONAL THUNDERSTORM CHANCES EXIST THROUGH MID AFTERNOON
SUNDAY.

RIVER FLOOD WARNINGS REMAIN IN EFFECT FOR PORTIONS OF THE AREA.
PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT
WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED AFTER MIDNIGHT THROUGH SUNDAY MID
MORNING.

JUNGBLUTH

In the hours before

Local storm report, Jun 26, 9:07 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
907 PM CDT SAT JUN 26 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0904 PM     NON-TSTM WND GST DOLLIVER                43.46N 94.61W
06/26/2010  E60 MPH          EMMET              IA   LAW ENFORCEMENT

            WINDS ESTIMATED AT 60-65 MPH AND REPORTED WALL CLOUD WITH
            ROTATION.

&&

RHATTEBE

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 8:18 PM CDTRiver Flood WarningDMXCerro Gordo, Floyd, Worth32 hr
Jun 26, 8:33 PM CDTSevere Thunderstorm WarningDMXEmmet, Kossuth, Palo Alto57 min
Jun 26, 9:12 PM CDTSevere Thunderstorm WarningDMXEmmet, Hancock, Kossuth, Winnebago48 min
Jun 26, 9:28 PM CDTSevere Thunderstorm WarningDMXEmmet, Hancock, Humboldt, Kossuth, Palo Alto, Pocahontas47 min
Jun 26, 9:32 PM CDTAreal Flood AdvisoryDMXEmmet, Palo Alto3 hr
Jun 26, 10:02 PM CDTSevere Thunderstorm WarningDMXCerro Gordo, Hancock, Winnebago, Worth58 min
Jun 26, 10:26 PM CDTAreal Flood AdvisoryDMXCerro Gordo, Hancock, Humboldt, Kossuth, Pocahontas, Webster and 3 more3 hr
Jun 26, 11:18 PM CDTSevere Thunderstorm WarningDMXCalhoun, Humboldt, Pocahontas, Webster39 min
Jun 27, 12:09 AM CDTSevere Thunderstorm WarningDMXSac43 min
Jun 27, 12:32 AM CDTAreal Flood AdvisoryDMXBlack Hawk, Bremer, Butler, Calhoun, Franklin, Grundy and 6 more4 hr
Jun 27, 12:52 AM CDTFlash Flood WarningDMXCalhoun, Pocahontas, Sac6 hr
Jun 27, 1:27 AM CDTSevere Thunderstorm WarningDMXCalhoun, Carroll, Crawford, Sac37 min
Jun 27, 1:49 AM CDTSevere Thunderstorm WarningDMXCalhoun, Carroll, Greene, Webster41 min
Jun 27, 1:50 AM CDTFlash Flood WarningDMXWebster6 hr
Jun 27, 2:03 AM CDTAreal Flood AdvisoryDMXBoone, Carroll, Crawford, Greene4 hr
Jun 27, 2:10 AM CDTRiver Flood WarningDMXDallas, Greene7 days
Jun 27, 2:56 AM CDTFlash Flood WarningDMXCalhoun, Carroll, Crawford, Sac6 hr
Jun 27, 3:00 AM CDTFlash Flood WarningDMXBoone, Greene6 hr
Jun 27, 3:12 AM CDTAreal Flood AdvisoryDMXAudubon, Dallas, Guthrie4 hr
Jun 27, 3:52 AM CDTAreal Flood AdvisoryDMXJasper, Marshall, Polk, Poweshiek, Story, Tama4 hr
Jun 27, 4:18 AM CDTSevere Thunderstorm WarningDMXLucas, Marion, Warren42 min
Jun 27, 4:34 AM CDTSevere Thunderstorm WarningDMXJasper, Mahaska, Marion, Monroe41 min
Jun 27, 4:44 AM CDTSevere Thunderstorm WarningDMXAppanoose, Lucas, Marion, Monroe, Wayne46 min
Jun 27, 4:50 AM CDTRiver Flood WarningDMXPolk9 hr
Jun 27, 4:53 AM CDTRiver Flood WarningDMXPolk17 hr
Jun 27, 5:30 AM CDTRiver Flood WarningDMXDallas, Polk9 hr
Jun 27, 5:58 AM CDTRiver Flood WarningDMXBlack Hawk, Bremer, Butler30 hr
Jun 27, 6:30 AM CDTRiver Flood WarningDMXPolk, Story40 hr
Jun 27, 6:32 AM CDTRiver Flood WarningDMXJasper, Marion, Polk62 hr
Jun 27, 6:34 AM CDTRiver Flood WarningDMXStory15 hr
Jun 27, 7:19 AM CDTRiver Flood WarningDMXPolk9 days
Jun 27, 7:20 AM CDTRiver Flood WarningDMXMadison, Warren3 days
Jun 27, 9:34 AM CDTRiver Flood WarningDMXHumboldt26 hr
Jun 27, 9:34 AM CDTRiver Flood WarningDMXPolk4 days
Jun 27, 10:39 AM CDTRiver Flood WarningDMXDallas, Polk49 hr
Jun 27, 10:41 AM CDTRiver Flood WarningDMXPolk7 days
Jun 27, 11:46 AM CDTRiver Flood WarningDMXPolk9 days
Jun 27, 11:59 AM CDTRiver Flood WarningDMXMadison, Warren10 hr
Jun 27, 3:26 PM CDTRiver Flood WarningDMXCass7 hr

Nearby

Flash Flood Warnings in Iowa, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.